MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.The product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that during an intraocular lens (iol) implant surgery, the lens did not unfold properly.The lens was exchanged to complete the case.There was no patient impact.
 
Event or Problem Description
Additional information was received stating that the lens had partly been inside the eye.
 
Additional Manufacturer Narrative
Additional information provided in b.3., b.5., d.9., h.3., h.6.And h.10.The product was returned for analysis and the reported complaint could not be observed.Only device was returned.No iol returned.Additional observations were as follows: the device was returned loose in the carton.The lens stop and the plunger stop have been removed.The plunger is oriented correctly.Correct nozzle confirmed on the device.The plunger has been retracted to mid-nozzle.Viscoelastic is dried in the device.No damage or abnormalities observed.No lens returned.The product investigation could not identify the root cause for the reported complaint "lens does not unfold properly" as only the device was returned for evaluation.No iol was returned.Due to this, we are unable to complete a thorough investigation to determine a root cause.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11769663
Report Number9612169-2021-00103
Device Sequence Number17088284
Product Code HQL
UDI-Device Identifier00380652394697
UDI-Public00380652394697
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberAU00T0
Device Lot Number21266566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/02/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC; PROVISC